MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.(b)(4).
 
Event or Problem Description
Treatment of a lesion in the superior femoral artery (sfa) with a 2.0mm diamondback peripheral orbital atherectomy device (oad) via contralateral femoral approach was successful.The viperwire was exchanged for a workhorse wire, which was used to gain access in the at.The workhorse wire was then exchanged for the viperwire.A 1.25mm oad was used for further treatment, but became stuck after about 4cm of the lesion was treated.The saline sheath of the oad was used in attempt to free the crown, but the attempt was not successful.Multiple other troubleshooting attempts were unsuccessful in freeing the oad, and the procedure was delayed by more than an hour.The device was removed surgically, and unobstructed flow to the affected area was noted.Additional information was requested but not received.
 
Event or Problem Description
Treatment of a lesion in the superior femoral artery with a 2.0mm diamondback peripheral orbital atherectomy device (oad) via contralateral femoral approach was successful.The viperwire was exchanged for a workhorse wire, which was used to gain access in the anterior tibial artery.The workhorse wire was then exchanged for the viperwire.A 1.25mm oad was used for further treatment, but became stuck in a moderately calcified 20mm long lesion after about 4cm of the lesion was treated.Multiple troubleshooting attempts were unsuccessful in freeing the oad, and the procedure was delayed by more than an hour.The device was removed surgically, but a fragment of the device could not be removed.The patient was well following the procedure.The fragment remains in vivo and is embedded in tissue but is not obstructive.
 
Additional Manufacturer Narrative
Additional information: the device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key8607326
Report Number3004742232-2019-00135
Device Sequence Number19406820
Product Code MCX
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)201231(10)252456
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number252456
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR